Alert archive / Texas / Freeze Warnings in 2015
Freeze Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Oct 25, 2015, 3:30 AM CDT. It took effect at Oct 26, 2015, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2015, 3:30 AM CDT (08:30 UTC)
- In effect from
- Oct 26, 2015, 4:00 AM CDT
- Expired
- Oct 26, 2015, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS74 KMAF 250830 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 AM CDT SUN OCT 25 2015 ...FREEZE WARNING EARLY MONDAY FOR MARFA PLATEAU... .POST FRONTAL CONDITIONS OF CLEARING SKIES... LIGHT WIND... AND A VERY DRY AIRMASS WILL COMBINE TO DROP OVERNIGHT TEMPERATURES BELOW FREEZING AT MARFA. A LIGHT FREEZE IS POSSIBLE EARLY MONDAY MORNING FOR THE MARFA PLATEAU. TXZ080-252300- /O.NEW.KMAF.FZ.W.0002.151026T0900Z-151026T1300Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 330 AM CDT SUN OCT 25 2015 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. * TEMPERATURE...NEAR 31 DEGREES. * IMPACTS...SENSITIVE OUTDOOR VEGETATION NEEDS TO BE COVERED OR MOVED INDOORS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
336 WWUS74 KMAF 251835 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 135 PM CDT SUN OCT 25 2015 ...FREEZE WARNING EARLY MONDAY FOR MARFA PLATEAU... .CLEAR SKIES...LIGHT WIND...AND A VERY DRY AIRMASS WILL COMBINE TO DROP OVERNIGHT TEMPERATURES BELOW FREEZING AT MARFA. A LIGHT FREEZE IS POSSIBLE EARLY MONDAY MORNING FOR THE MARFA PLATEAU. TXZ080-260500- /O.CON.KMAF.FZ.W.0002.151026T0900Z-151026T1300Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 135 PM CDT SUN OCT 25 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... * TEMPERATURE...NEAR 31 DEGREES. * IMPACTS...SENSITIVE OUTDOOR VEGETATION NEEDS TO BE COVERED OR MOVED INDOORS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
024 WWUS74 KMAF 260800 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 AM CDT MON OCT 26 2015 ...FREEZE WARNING EARLY THIS MORNING FOR MARFA PLATEAU... .CLEAR SKIES...LIGHT WIND...AND A VERY DRY AIRMASS WILL COMBINE TO DROP MORNING LOW TEMPERATURES BELOW FREEZING AT MARFA. A LIGHT FREEZE IS POSSIBLE THIS MORNING FOR THE MARFA PLATEAU. TXZ080-261300- /O.CON.KMAF.FZ.W.0002.151026T0900Z-151026T1300Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 300 AM CDT MON OCT 26 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...30 TO 32 DEGREES. * IMPACTS...SENSITIVE OUTDOOR VEGETATION NEEDS TO BE COVERED OR MOVED INDOORS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 25, 12:22 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 25, 12:22 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1222 AM CDT SUN OCT 25 2015 .AVIATION... 06Z TAF issuance. No aviation concerns for the next 24 hours, VFR conditions will persist at all terminals. && PREV DISCUSSION... /issued 209 PM CDT SAT OCT 24 2015/ DISCUSSION...As of 2:00 PM CDT Saturday...Pleasant Fall weather is in store for the CWA through the next several days. The cold front that barreled its way south this morning is now south of the International border. Low level cold air advection has kept temps in the 50s and 60s...helped by the mid/upper level cloud deck courtesy of now TD Patricia. Even though there are a few showers over Reagan County and in the Big Bend area high resolution models (HRRR and RAP13) ends all the shower activity by 00Z. With the cooler airmass in place lows tonight will be in the 30s/40s area wide. The forecast low of 44 for KMAF would make it the coolest morning since April 29th. It will definitely feel like Fall has arrived (or in other words - normal temps for this time of year)! Overnight lows Monday morning could be even colder with light winds...clear skies...and a dry airmass with temps near freezing in Marfa and around 40 in the Permian Basin. Weak ridging will keep West Texas/Southeast New Mexico dry through Thursday with temps warming to above normal starting Monday night as the winds shift to southerly. A weak cold front could drop temps a bit on Wednesday...but temps will still be above normal. A strong trof will move into the Pacific NW and then drop SE thru the Great Basin before becoming a cutoff low over the Desert SW late Thursday. The low will move slowly into the Southern Plains on Sat...however cutoff lows are notoriously difficult to predict seven days out. Nevertheless...both the GFS and ECMWF do bring increasing chances of rain to the CWA Thursday night thru Sat morning. Strobin MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27
Hazardous weather outlook, Oct 25, 3:19 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 AM CDT SUN OCT 25 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 319 AM CDT SUN OCT 25 2015 /219 AM MDT SUN OCT 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT LOW TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN AND NEAR THE MARFA AREA FOR SEVERAL HOURS EARLY MONDAY MORNING. AS A RESULT...A FREEZE WARNING IS NOW IN EFFECT FOR THIS AREA. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.